From Auckland, New Zealand:
Just recently, my husband, diagnosed with type 2 diabetes less than a year ago and on pills, has been getting very tired at the end of the day. He's a salesman and does quite a bit of footwork, but he's used to that, and certainly isn't doing any more than usual, in fact probably a little less. When he comes home in the evening he has dinner, and then, at about 8:00 pm, he lies down on the sofa in front of the TV and sleeps until such time as we go to bed (9:00 pm). I'm a bit worried because he does this almost every night.
I try to cook him balanced meals, and he takes his medication as prescribed. I also try to make sure he takes his Executive Stress multivits every day.
Is his tiredness to be expected? Should we see his doctor again? Is there anything else I could do to help him not become so tired? Should I not worry about this at all?
A change in health status as you've described is certainly worth a mention to your family physician. Fatigue can be a symptom of many things -- some medical such as thyroid disorders, others not. You don't mention what your husband's diabetes control is like, but tiredness can stem from poorly controlled diabetes (high blood sugars).
Your husband should use a glucose meter look for a pattern in his blood sugars at different times of the day to assist with the problem-solving, and report these numbers to his physician and/or diabetes team. His physician can address this with a medication increase, addition, or change if needed, or may choose to investigate the fatigue issue further.
Provided there is no medical reason for the fatigue, lifestyle changes such as regular exercise and stress management practice may help as well. Fatigue should not be a related factor in well controlled diabetes.
Original posting 4 Jun 2002
Posted to Daily Care
Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.